MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID CORTILOC PEGGED M30; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID CORTILOC PEGGED M30; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWE411
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Subluxation (4525)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a anterior subluxation of the right shoulder with failure of the subscapularis repair.
 
Additional Manufacturer Narrative
The reported event could be confirmed since x-rays were provided for evaluation that shows superior subluxation of the humerus in relation to the glenoid component.The opinion of the medical expert was requested and stated as following: ¿this case describes rotator cuff failure postoperatively after an anatomic total shoulder arthroplasty.The prosthesis is recognized as the perform stem, humeral head and pe-glenoid.There are several reasons for rotator cuff failure postoperatively.I will list them here for educational purposes as well: 1.Pre-existing rotator cuff pathology: patients with pre-existing rotator cuff tears or tendinopathy may be at higher risk of postoperative cuff failure, as the surgical intervention may cause further damage to the already compromised tissue.2.Failure of surgically released subscapularis tendon to heal postoperatively.3.Surgical technique: the surgical technique used during the procedure can also affect the risk of rotator cuff failure.Improper placement of the implant or excessive tension on the cuff during implantation can lead to cuff failure.4.Implant design: the design of the implant used in the procedure can also play a role in the development of rotator cuff failure.Implants that are too large or too small or those that do not match the patient's anatomy can cause mechanical stress on the cuff and lead to failure.5.Inadequate rehabilitation: proper rehabilitation following surgery is essential for the successful recovery of the rotator cuff.Failure to follow a prescribed rehabilitation program or returning to activities too soon can put additional stress on the cuff and lead to failure.6.Age: older patients may be at higher risk for rotator cuff failure due to a decreased ability of the tissue to heal and regenerate.7.Other medical conditions: patients with diabetes, osteoporosis, or other chronic medical conditions may be at higher risk for rotator cuff failure due to compromised healing capacity of the tissue.The x-ray shows a superior subluxation of the humerus in relation to the glenoid component, indication (also) superior rc insufficiency.If you look carefully, you can see the glenoid component as a negative contrast (dark structure).The x-ray shows correct placement and sizing of the shoulder arthroplasty components.In this case we can think of items 1 and 2 as the most probable explanation for this event.Most likely patient-related, possibly user-related.¿ a device inspection was not possible since the affected device was not returned, and only x-rays were provided for the investigation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure in order to confirm that it is patient related.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER PERFORM ANATOMIC GLENOID CORTILOC PEGGED M30
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16494191
Report Number3000931034-2023-00060
Device Sequence Number17794926
Product Code KWS
UDI-Device Identifier03700434021585
UDI-Public03700434021585
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWE411
Device Catalogue NumberDWE411
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexUnknown
Patient Weight86 KG